Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 16, NWS North Platte, NE

April 12, 202210 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 12, 2022, 1:53 PM MDT for 10 counties in Nebraska. It took effect at Apr 13, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 1:53 PM MDT (19:53 UTC)
In effect from
Apr 13, 2022, 11:00 AM MDT
Expired
Apr 13, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 711 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
711 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS83 KLBF 121953
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
253 PM CDT Tue Apr 12 2022

NEZ209-219-131000-
/O.UPG.KLBF.FW.A.0011.220413T1700Z-220414T0100Z/
/O.NEW.KLBF.FW.W.0016.220413T1700Z-220414T0100Z/
/O.CON.KLBF.FW.W.0015.000000T0000Z-220413T0100Z/
Loup Rivers Basin-Loess Plains-
253 PM CDT Tue Apr 12 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon to 8 PM CDT Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-131000-
/O.NEW.KLBF.FW.W.0016.220413T1700Z-220414T0100Z/
/O.CON.KLBF.FW.W.0015.000000T0000Z-220413T0100Z/
Frenchman Basin-
153 PM MDT Tue Apr 12 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY ...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM to 7 PM MDT Wednesday.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires on Tuesday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-130100-
/O.CON.KLBF.FW.W.0015.000000T0000Z-220413T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
253 PM CDT Tue Apr 12 2022 /153 PM MDT Tue Apr 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires on Tuesday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown
4 follow-up statements
895 
WWUS83 KLBF 130101
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
801 PM CDT Tue Apr 12 2022

...The Red Flag Warning For Monday Evening will expire at 8pm 
CT...

.A Red Flag Warning Remains in Effect for Wednesday from noon CT 
until 8 PM CT.

NEZ209-210-219-131515-
/O.EXP.KLBF.FW.W.0015.000000T0000Z-220413T0100Z/
/O.CON.KLBF.FW.W.0016.220413T1700Z-220414T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
801 PM CDT Tue Apr 12 2022 /701 PM MDT Tue Apr 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 8 PM CDT /7 PM MDT/ WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In 
  NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-130215-
/O.EXP.KLBF.FW.W.0015.000000T0000Z-220413T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
801 PM CDT Tue Apr 12 2022 /701 PM MDT Tue Apr 12 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

The Red Flag Warning will expire at 8pm CT as Red Flag conditions
are not longer expected. Please continue to use caution with open
flames outdoors as strong winds will cause any fires to spread
quickly.

$$

http://weather.gov/LBF
966 
WWUS83 KLBF 130828
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
328 AM CDT Wed Apr 13 2022


NEZ209-210-219-140100-
/O.NEW.KLBF.FW.A.0012.220414T1700Z-220415T0100Z/
/O.CON.KLBF.FW.W.0016.220413T1700Z-220414T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
328 AM CDT Wed Apr 13 2022 /228 AM MDT Wed Apr 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In 
  NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts to 45 mph possible
  today. Northwest 15 t0 25 mph with gusts 35 to 40 mph possible
  Thursday. 

* Relative Humidity...As low as 15 percent today. As low
  as 13 percent Thursday.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
846 
WWUS83 KLBF 131938
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
238 PM CDT Wed Apr 13 2022

NEZ209-210-219-141045-
/O.CON.KLBF.FW.W.0016.000000T0000Z-220414T0100Z/
/O.CON.KLBF.FW.A.0012.220414T1700Z-220415T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
238 PM CDT Wed Apr 13 2022 /138 PM MDT Wed Apr 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In 
  NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
649 
WWUS83 KLBF 140101
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
801 PM CDT Wed Apr 13 2022


NEZ209-210-219-141500-
/O.EXP.KLBF.FW.W.0016.000000T0000Z-220414T0100Z/
/O.CON.KLBF.FW.A.0012.220414T1700Z-220415T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
801 PM CDT Wed Apr 13 2022 /701 PM MDT Wed Apr 13 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND CENTRAL NEBRASKA... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS 
EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...Fire Weather Zone 209 Loup Rivers Basin. Fire
  Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess 
  Plains.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 to 18 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control. Stray lightning strikes may have the 
  potential to start fires this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:17 PM MDT, 36 minutes earlier.

Area forecast discussion, Apr 12, 1:17 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
217 PM CDT Tue Apr 12 2022

.Mesoscale Discussion...
Issued at 215 PM CDT Tue Apr 12 2022

Triple point is roughly located northeast of Valentine along the
SD/NE state line as of now. Ahead of this feature, a plume of
steepening low level lapse rates extends into portions of north
central Nebraska, just along and ahead of the racing Pacific front.
Cumulus is developing just south of the effective warm front (along
and south of an eroding low cloud deck, arcing southeastward from
near Yankton, SD. This places portions of Holt, Boyd, Garfield,
and Wheeler counties in the open warm sector where instability
continues to increase. There appears to be a very limited (and
quickly closing) window over the next 1-2 hours where convection
initiation is possible. It appears the most favorable zone for
this to occur is immediately ahead of the triple point boundary,
near the SD/NE stateline. Storm motions would take any convection
quickly east of our area, though couldn't rule out a brief
lightning strike or two as the young updrafts begin to mature.
This would lead to the potential for dry lightning and the
possibility of fire starts. This potential is continuing to be
monitored closely.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 351 AM CDT Tue Apr 12 2022

Windy with fire weather concerns through Thursday. See detailed fire
weather discussion below.

Early morning satellite and surface observations indicate just mid/high
clouds over Nebraska and expect dry conditions will persist through
this morning. After converging on a common solution guidance remains
consistent with evolution of the strong spring storm. The surface low
taking shape over the WY/CO/NE border will move across southern
Nebraska today and then spin over the upper midwest into southern
Canada by the end of the workweek. This track will keep all meaningful
synoptically driven precipitation off to our north, while convective
precipitation will not get going until the low and trailing cold front
work into eastern Nebraska this evening.

Ahead of the low, eastern locations will be well into the warm sector
and see temperatures soar into the low/mid 80s across south central and
eastern Nebraska. However, locations in the sandhills and panhandle up
toward the Pine Ridge will be on the back side of the low before Noon,
so after an early bump into the 50s temperatures will remain steady
before falling late in the day.

The robust low level jet driving the surge of warm air ahead of the low
is generating gusts of 40 to 50mph early this morning but the core of
strongest winds will be sliding to our east around daybreak. Expect
blustery conditions will diminish just a bit, then ramp up again along
and behind the cold front. Convective potential will not come together
until the front is pushing into eastern Nebraska so no significant
precipitation is expected. However, there is a chance that activity may
fire early enough to bring a severe threat to portions of Boyd, Holt,
Garfield, and Wheeler counties so will have to monitor convective
trends and timing closely until the front passes.

By Tuesday evening central and western Nebraska will be on the back
side of the departing low and strong gusty winds will usher much colder
air into the region. Trends in probabilistic guidance are down a bit
but still support potential for northwesterly gusts of generally 40 to
50 mph Tuesday night and especially Wednesday afternoon as cold air
advection keeps the boundary layer mixed. By daybreak Wednesday
temperatures will range from the teens in the panhandle to the low/mid
20s across eastern Nebraska, along with wind chill values ranging from
5 below near the Pine Ridge to the teens across eastern Nebraska. Highs
on Wednesday will be well below normal with temperatures sluggishly
rising into the lower 30s near the Pine Ridge to generally middle 40s
east of Route 83 and south of Interstate 80.

.LONG TERM...(Wednesday night through Monday)
Issued at 351 AM CDT Tue Apr 12 2022

Ensemble guidance indicates a low amplitude progressive flow regime
will become established, keeping temperatures at or below normal with
blustery conditions through the weekend. Given the lack of a signal for
impactful weather our opportunity for any significant precipitation
will be quite limited. Median QPF values range from around 0.15 inches
near the SD/NE border to just a few hundreths further to the south from
the latter portion of the weekend into the start of next week as
vigorous short wave energy moves out of the PacNW.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1225 PM CDT Tue Apr 12 2022

VFR is expected throughout wrn and ncntl Nebraska this afternoon,
tonight and Wednesday morning.

A strong Pacific cold front will sweep through the region this
afternoon. Mid and high level moisture behind the front may
produce isolated sprinkles and dry thunderstorms this afternoon.
Thereafter, very dry air aloft and at the sfc should maintain VFR
tonight and Wednesday morning.

&&

.FIRE WEATHER...
Issued at 401 AM CDT Tue Apr 12 2022

A cold front will cross the area today, with south to southwest
winds this morning shifting to the west to northwest late this
morning into the early afternoon hours as the front passes. Very
dry air will move into the area as the front passes, with lowest
humidity generally in the 15-25% range this afternoon. Gusty west
to northwest winds will develop behind the front, with gusts up to
45 mph expected. Humidity will recovery into the 50-60% range
tonight with continued gusty northwest winds. A fire weather
watch has been issued for ZONE 209 and ZONE 219 for Wednesday as
strong northwest winds will combine with potentially critically
low humidity. As of now it appears humidity across the rest of
western and north central Nebraska will be a bit higher, and with
high temperatures only in the 30s they were not included in the
Fire Weather Watch. More critical conditions possible Thursday as
temperatures warm up again some area wide.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
NEZ204-206-208>210-219.

Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ209-219.

Blowing Dust Advisory until 7 PM CDT this evening for NEZ071.

&&

Mesoscale...Brown
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...CDC
FIRE WEATHER...Taylor
Hazardous weather outlook, Apr 12, 11:38 AM MDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1238 PM CDT Tue Apr 12 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-131745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1238 PM CDT Tue Apr 12 2022 /1138 AM MDT Tue Apr 12 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Deep surface low pressure moving through western and north central
Nebraska will produce wind gusts to around 45 mph. These strong
winds will produce areas of blowing dust across parts of southwest
Nebraska which will lower visibility to around 1 mile in some
locations.

Critical fire weather conditions are likely this afternoon and
this evening across all of western and north central Nebraska.
The concern is winds gusting 45 mph and humidity below 20 percent.

An isolated strong or severe thunderstorm is possible this
afternoon across north central Nebraska. The area of concern is
along and east of highway 281 and the severe weather hazards are
large hail and wind damage.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Northwest winds will gust to 50 mph across north central Nebraska
Wednesday.

Critical fire weather conditions are possible Wednesday and
Thursday across parts of western and north central Nebraska. The
concern is strong northwest winds and humidity below 20 percent.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Forecast details can be found on our website
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:03 AM MDTFire Weather WatchLBFCuster, Frontier, Garfield, Holt, Lincoln, Loup and 1 more12 hr
Apr 12, 11:46 AM MDTBlowing Dust AdvisoryLBFFrontier6 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.